Please use this identifier to cite or link to this item:
|Title:||Eculizumab therapy in gemcitabine-induced thrombotic microangiopathy in a renal transplant recipient.||Austin Authors:||Martin, Kylie;Roberts, Veena;Chong, Geoffrey ;Goodman, David;Hill, Prue;Ierino, Francesco||Affiliation:||Department of Nephrology, St Vincent's Hospital Melbourne, Fitzroy 3065 Victoria, Australia
Olivia Newton-John Cancer Wellness and Research Centre, Austin Health, Heidelberg, Victoria, Australia
|Issue Date:||Jun-2019||metadata.dc.date:||2019||Publication information:||Oxford medical case reports 2019; 2019(6): omz048||Abstract:||A renal transplant recipient 7 years post-transplantation, diagnosed with locally advanced pancreatic adenocarcinoma developed thrombotic microangiopathy (TMA) after treatment with gemcitabine and nab-paclitaxel. Gemcitabine was the most likely cause for TMA and was ceased. He received methylprednisolone and plasma exchange with fresh frozen plasma and albumin. Despite plasma exchange, his renal allograft function worsened, and he had persistent haematological evidence of haemolysis. Eculizumab was commenced with resolution-significant improvement in his renal and haematological markers. This case highlights an unusual occurrence of progressive gemcitabine-induced TMA in a renal allograft that had an excellent response to eculizumab. The clinical response also demonstrates involvement of complement dysregulation in gemcitabine-induced TNA.||URI:||http://ahro.austin.org.au/austinjspui/handle/1/21062||DOI:||10.1093/omcr/omz048||PubMed URL:||31214360||ISSN:||2053-8855||Type:||Journal Article|
|Appears in Collections:||Journal articles|
Show full item record
checked on Dec 2, 2022
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.